Alert archive / New York / Special Weather Statements in 2017
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jul 8, 2017, 3:33 AM EDT for Jefferson County, New York. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2017, 3:33 AM EDT (07:33 UTC)
- Expired
- Jul 8, 2017, 4:00 AM EDT
- In force
- 27 min
- Issued by
- NWS Buffalo, NY
County Jefferson County, NY
The radar
The Ft Drum radar (KTYX), 54 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.6 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1300 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
808
WWUS81 KBUF 080733
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
333 AM EDT SAT JUL 8 2017
NYZ007-080800-
Jefferson-
333 AM EDT SAT JUL 8 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JEFFERSON COUNTY...
At 332 AM EDT, a strong thunderstorm was located 7 miles southeast of
Wellesley Island State Park, or 14 miles northwest of Fort Drum,
moving east at 45 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Clayton, Redwood, Wellesley Island State Park, Theresa, Antwerp,
Plessis, Oxbow, Muskellunge Lake, Fishers Landing and La Fargeville.
This includes Interstate 81 between exits 49 and 51.
LAT...LON 4422 7545 4421 7545 4418 7548 4416 7608
4430 7611 4431 7607 4434 7572
TIME...MOT...LOC 0732Z 265DEG 39KT 4424 7593
$$
ThomasWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jul 8, 3:08 AM EDT, 25 minutes earlier.
Area forecast discussion, Jul 8, 3:08 AM EDT, 25 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
308 AM EDT Sat Jul 8 2017
.SYNOPSIS...
A cold front will push south of the region today, which will usher
in notably cooler conditions. Some showers and thunderstorms will
linger, but tonight will be dry as high pressure ridges into the
area. Sunday will be dry with below normal temperatures, followed by
warmer and more unsettled conditions early next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
At 3 a.m. a cold front extends from Lake Erie across Western Lake
Ontario. Showers and thunderstorms are located to the southeast of
this boundary, with the most widespread activity is across the Lower
Genesee Valley with these moving to the northeast. The latest HRRR
captures this, with these storms expected to move northeast toward
Oswego county and into the Eastern Lake Ontario region through
daybreak. Outside of this cluster of storms, expect scattered showers
and thunderstorms to the south of this, across the Southern Tier and
Upper Genesee Valley. Storms may produce locally heavy rainfall
through early this morning.
After this, the frontal boundary will continue to slowly push
southward today, while the 500 mb trough axis crosses aloft. Model
consensus shows another round of showers developing along the
leading edge of the shortwave this morning, but this should be
scattered in nature. By this afternoon, the axis of the trough will
shift into Central New York with some drying and a partial clearing
from west to east. A few diurnally driven showers may linger into
this afternoon, mainly along lake breeze or other residual
boundaries. Otherwise, temperatures will be notably cooler
today with highs in the lower to mid 70s.
High pressure centered near Indiana will ridge into the region
tonight. This will result in partly to mostly clear skies, and
allow for fairly good radiational cooling. Lows will range from
the upper 40s across the interior valleys to the mid 50s across
the lake plains.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
Large upper-level low over Hudson Bay with ridging over the
intermountain west will keep broad cyclonic flow in place across the
forecast area to start the next week. This will keep daily
temperatures seasonably mild and with low humidity. High
temperatures Sunday and Monday will range from the mid 70s to the
low 80s, with Monday being the slightly warmer of the two days
despite increasing cloud cover. Sunday will be largely dry across
the forecast area in the wake of a shortwave passage late Saturday.
The only exception Sunday might be in the Saint Lawrence valley
closer to a baroclinic zone with may spark a stray shower or
thunderstorm. Saturday evening into Sunday will be breezy in the
wake of the shortwave/frontal passage, which may cause some
lakeshore flooding problems on the east end of Lake Ontario. On
Monday, the baroclinic zone will start to tighten across the area
with warm advection ahead of a shortwave in the cyclonic flow. This
combined with a LLJ and moisture advection will spark some scattered
showers and thunderstorms across the region into Monday afternoon
into Monday night.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
The pattern will remain unsettled through much of next week as a
baroclinic zone stalls over the southern Great Lakes. The front will
meander north and south across the area as numerous weak waves move
through the mean WNW flow aloft, with each one of these difficult to
time and place waves producing enhanced chances of showers and a few
thunderstorms. While most days will include a chance of rain next
week, there will also be a good amount of rain free time between the
weak waves.
Looking at the details, the first of many waves will move through
the area Tuesday and Tuesday evening with a chance of showers and a
few thunderstorms. The rain chances will temporarily lower late
Tuesday night through the first half of Wednesday as high pressure
builds into Quebec, with a push of drier air moving into NY. The dry
weather will be short lived however, as the next wave of low
pressure moves through the area late Wednesday and Wednesday night,
and yet another weak wave possible Thursday. By next Friday the 12Z
GFS and ECMWF force the baroclinic zone farther south with a return
to dry weather.
Temperatures will greatly depend on the placement of the east/west
oriented frontal zone. The latest 12Z guidance has trended north,
and thus warmer with temperatures not far from average in the upper
70s to lower 80s most days. Some previous runs had the frontal zone
farther south, supporting somewhat below normal temperatures. It may
still be a few days before model guidance settles on the precise
placement of the frontal zone, given the influence convection will
have on the synoptic scale frontal position.
&&
.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
The main concern for aviation will be scattered to numerous
thunderstorms moving across the region. These will mainly be
driven by a cold front which will cross the region overnight,
but will also develop along subtle features which will allow
limited lead time for inclusion in the TAFS. This activity will
be most widespread in the 06Z-11Z timeframe, then should
transition to mainly showers before tapering off on Saturday.
Outside of the storms, expect mixed conditions with VFR/MVFR
most of the time, with patchy IFR conditions. These should
gradually improve Saturday morning, with mainly VFR conditions
by Saturday afternoon.
High pressure will build across the region Saturday night, with
widespread VFR conditions.
Outlook...
Sunday...VFR.
Monday...VFR...isolated to scattered MVFR w/ -SHRA/TSRA.
Tuesday...VFR...isolated to scattered MVFR with -SHRA/TSRA.
Wednesday...VFR.
&&
.MARINE...
West to southwest winds will briefly increase early this morning
before dropping off a bit mid-day. W-NW winds will increase again
this afternoon and tonight, with advisory levels possible across the
eastern half of Lake Ontario. Dry weather and southwesterly winds
are then expected on Sunday with additional borderline advisory-
level conditions again possible.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lakeshore Flood Watch from 2 PM EDT this afternoon through
Sunday afternoon for NYZ004>007.
MARINE...None.
&&
SYNOPSIS...APFFEL
NEAR TERM...APFFEL
SHORT TERM...CHURCH
LONG TERM...HITCHCOCK
AVIATION...APFFEL
MARINE...APFFELHazardous weather outlook, Jul 7, 4:41 AM EDT, 22 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 441 AM EDT Fri Jul 7 2017 NYZ001>003-008-010>014-021-080845- Niagara-Orleans-Monroe-Lewis-Northern Erie-Genesee-Wyoming- Livingston-Ontario-Allegany- 441 AM EDT Fri Jul 7 2017 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ004>007-080845- Wayne-Northern Cayuga-Oswego-Jefferson- 441 AM EDT Fri Jul 7 2017 ...LAKESHORE FLOOD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ019-020-085-080845- Chautauqua-Cattaraugus-Southern Erie- 441 AM EDT Fri Jul 7 2017 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and Tonight. There is a slight risk for strong to severe thunderstorms this afternoon and early evening, with damaging winds and hail possible in a few of these storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-080845- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 441 AM EDT Fri Jul 7 2017 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Jul 8, 2:28 AM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Buffalo NY
228 AM EDT SAT JUL 8 2017
NYZ003-013-014-080715-
Ontario-Livingston-Monroe-
228 AM EDT SAT JUL 8 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LIVINGSTON...SOUTHERN
MONROE AND NORTHWESTERN ONTARIO COUNTIES...
At 227 AM EDT, a strong thunderstorm was located near Le Roy, or 11
miles east of Batavia, moving east at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Rochester, Chili, East Rochester, Brighton, Henrietta, Avon, Honeoye
Falls, Caledonia, Lima and Scottsville.
This includes the following highways...
Interstate 390 between exits 10 and 12.
Interstate 90 near exit 46.
Heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4290 7796 4291 7794 4294 7793 4295 7791
4304 7791 4304 7795 4313 7791 4316 7748
4291 7747 4288 7796
TIME...MOT...LOC 0627Z 266DEG 30KT 4302 7796
ThomasLocal storm report, Jul 8, 3:06 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
306 AM EDT SAT JUL 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 AM HAIL EAST PEMBROKE 43.00N 78.32W
07/08/2017 E1.75 INCH GENESEE NY LAW ENFORCEMENT
0207 AM TSTM WND DMG BATAVIA 43.00N 78.18W
07/08/2017 GENESEE NY LAW ENFORCEMENT
SEVERAL TREES DOWN ACROSS THE CITY
0212 AM TSTM WND DMG BATAVIA 43.00N 78.18W
07/08/2017 GENESEE NY LAW ENFORCEMENT
TREE DOWN IN THE TOWN OF BATAVIA
&&
EVENT NUMBER BUF1701211
EVENT NUMBER BUF1701212
EVENT NUMBER BUF1701213
THOMASSpecial weather statement, Jul 8, 3:33 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
333 AM EDT SAT JUL 8 2017
NYZ007-080800-
Jefferson-
333 AM EDT SAT JUL 8 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JEFFERSON COUNTY...
At 332 AM EDT, a strong thunderstorm was located 7 miles southeast of
Wellesley Island State Park, or 14 miles northwest of Fort Drum,
moving east at 45 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Clayton, Redwood, Wellesley Island State Park, Theresa, Antwerp,
Plessis, Oxbow, Muskellunge Lake, Fishers Landing and La Fargeville.
This includes Interstate 81 between exits 49 and 51.
LAT...LON 4422 7545 4421 7545 4418 7548 4416 7608
4430 7611 4431 7607 4434 7572
TIME...MOT...LOC 0732Z 265DEG 39KT 4424 7593
ThomasThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 9:51 PM EDT | Special Marine Warning | BUF | 54 min | |
| Jul 8, 1:49 AM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Wyoming | 41 min |
| Jul 8, 2:28 AM EDT | Special Weather Statement | BUF | Monroe | 47 min |
| Jul 8, 3:42 AM EDT | Special Marine Warning | BUF | 63 min | |
| Jul 8, 4:11 AM EDT | Special Weather Statement | BUF | Oswego | 49 min |
| Jul 8, 4:42 AM EDT | Severe Thunderstorm Warning | BUF | Lewis, Oswego | 49 min |
| Jul 8, 4:51 AM EDT | Beach Hazards Statement | BUF | Cayuga, Oswego, Wayne | 18 hr |
| Jul 8, 4:51 AM EDT | Lakeshore Flood Warning | BUF | Cayuga, Jefferson, Oswego, Wayne | 36 hr |
| Jul 8, 4:53 AM EDT | Small Craft Advisory | BUF | 39 hr | |
| Jul 8, 5:37 AM EDT | Special Weather Statement | BUF | St. Lawrence | 23 min |
| Jul 8, 7:47 AM EDT | Special Weather Statement | BUF | Allegany | 58 min |
| Jul 8, 7:58 AM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus | 47 min |
| Jul 8, 8:41 AM EDT | Special Weather Statement | BUF | Livingston | 49 min |
| Jul 8, 2:51 PM EDT | Special Marine Warning | BUF | 84 min | |
| Jul 8, 3:12 PM EDT | Special Weather Statement | BUF | Jefferson | 48 min |
| Jul 8, 3:59 PM EDT | Special Weather Statement | BUF | Jefferson | 46 min |
| Jul 8, 4:43 PM EDT | Special Weather Statement | BUF | Lewis | 32 min |
Nearby
Special Weather Statements in New York, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.